Arkansas, 2025Ice Storm and Winter Weather in Arkansas, February 10 to 11, 2025
February 10 to 11, 2025 · NWS LZK · 3 events in 3 counties and zones
A round of rainfall, sometimes heavy at times, moved across much of Arkansas on the morning of the 11th. Over northern Arkansas, shallow cold remained in place near the surface.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A round of rainfall, sometimes heavy at times, moved across much of Arkansas on the morning of the 11th. Over northern Arkansas, shallow cold remained in place near the surface. When precipitation fell in these locations, freezing rain accretion was observed up to one-quarter of an inch in places.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 10, 5:41 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 10, 5:41 PM CST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
541 PM CST Mon Feb 10 2025
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday)
Issued at 233 PM CST Mon Feb 10 2025
Cloudy and chilly conds were noted acrs the Natural State this aftn,
thanks to a east/northeast wind flow. Patchy light rain and drizzle
formed by midday acrs central and southern AR, ahead of the next SWT
from the west. Mid aftn temps ranged fm the upper 30s to the mid 40s.
As the aforementioned SWT moves closer to the FA tngt, rain wl be
overspreading the area fm the west and southwest. Deterministic and
some probabilistic guidance cont to show a window of opportunity for
some freezing rain later this evening into Tue mrng for the higher
elevations of the Ozarks. Point soundings also show sfc temps
hovering close to or just a few degrees below freezing as well, with
ice accumulations ranging fm a light glaze up to 0.10". We've
already posted a Winter Wx Advisory for the affected areas tngt thru
mid-mrng on Tue.
PoPs wl diminish over most of the FA Tue aftn as the assocd storm
system moves east of the region. The break wl be short-lived as the
progressive mid lvl flow brings another SWT towards AR. Rain chcs wl
once again return later Tue ngt and Wed. Somewhat similar to the
first system, there wl be a low potential for some light freezing
rain over the higher terrain of the Ozarks later Wed night. However,
fcst soundings have trended warmer over the last few cycles, so we
expect little in the way of ice accrual.
The other fcst concern is the potential several inches of rainfall
between the next two storm systems tngt thru late Wed, focused over
the southeast half of the state. We will cont to monitor rain rates/
amounts in the coming days for increased flooding potential, esp
with the second wave Tue night and Wed.
&&
.LONG TERM...
(Wednesday Night through next Monday)
Issued at 233 PM CST Mon Feb 10 2025
Precip will be exiting to the east and colder, drier air will be
filtering into the state as sfc ridging builds in at the start of
the period. The H500 shortwave will be making quick progress
northeastward, away from the region. Dry and cold conditions will
persist for Thu-Fri with temperatures well below normal.
By this weekend the flow aloft will turn out of the SW again as a
larger trough progresses eastward across the SW US. Ridging at the
sfc will shift east of the area and winds will become srly.
Temperatures and low level moisture will increase on Saturday. A sfc
low and corresponding cold front will approach from the west and
move across the state by Saturday afternoon and evening. Rain will
become widespread along and ahead of the front.
Early morning data continues to indicate that TS activity will be
possible, especially during the afternoon hours Saturday. Best
moisture and instability appear to be across southeast Arkansas and
adjacent portions of Louisiana and Mississippi. Will need to monitor
these areas for possible severe threat Sat PM.
After the mid-level trough moves through, the flow aloft will be out
of the NW and sfc ridging will settle in over the state. This will
provide additional cold air in the wake of Saturday's brief warmup.
&&
.AVIATION...
(00Z TAFS)
Issued at 534 PM CST Mon Feb 10 2025
Predominantly MVFR condns were noted acrs the FA, w/ Nrn terminals
still reporting low-end VFR CIGs as of 10/0530Z. Sctd precip
activity was evident on recent radar imgry, w/ some isoltd thunder
acrs Cntrl AR. Expect MVFR condns to bcm prevalent area-wide a few
hours after 11/00Z, and CIGs further deteriorating to IFR lvls b/w
11/06Z-11/09Z fm N to S, w/ light precip persisting thru much of
the PD. Acrs Nrn terminals, some mixed precip was ongoing, and
have kept mentions of RAPL, w/ PROB30s for FZRA near 11/12Z Tues
mrng. Elsewhere, expect RA as the main p-type, w/ VRB winds b/w
Nrly to N/Erly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 34 41 33 45 / 100 90 30 90
Camden AR 38 47 39 60 / 90 100 80 100
Harrison AR 33 39 32 41 / 90 60 30 100
Hot Springs AR 35 45 36 51 / 100 100 60 100
Little Rock AR 38 44 37 51 / 100 100 60 100
Monticello AR 41 49 42 62 / 70 100 90 100
Mount Ida AR 34 46 36 51 / 100 100 60 100
Mountain Home AR 33 40 32 41 / 100 70 30 90
Newport AR 35 41 35 45 / 100 100 40 90
Pine Bluff AR 39 46 40 57 / 90 100 70 100
Russellville AR 34 45 36 47 / 100 90 40 100
Searcy AR 36 43 35 49 / 100 100 50 100
Stuttgart AR 40 45 39 53 / 90 100 70 100
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM CST Tuesday for ARZ112-203-
221>223-313.
&&
SHORT TERM...44
LONG TERM....67
AVIATION...72
Hazardous weather outlook, Feb 10, 4:05 AM CST, 13 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
405 AM CST Mon Feb 10 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-111000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
405 AM CST Mon Feb 10 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Rain chances will return tonight. Light freezing rain will be
possible during the overnight hours in higher terrain of the north
central sections.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Much colder air is in place across Arkansas. Some wintry
precipitation is possible across mainly northern portions of the
state, specifically northwestern and north-central Arkansas.
Both snow and freezing rain will be possible across the north with
areas of heavy rain over central and southern sections of the state.
This amount of rain could lead to localized flooding and new or
prolonged river flooding.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51/74
Winter Weather, Newton County Higher Elevations
- When
- February 10, 5:45 PM CST to February 11, 1:30 AM CST
- Where
- Newton County Higher Elevations forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.920, -93.218 (the zone’s center; the record gives no point)
Freezing rain ice accretion was estimated to be 0.20 of an inch in Arbaugh.
Ice Storm, Boone County Except Southwest
- When
- February 10, 6:27 PM CST to February 11, 12:45 AM CST
- Where
- Boone County Except Southwest forecast zone
- Reported by
- ASOS
- Coordinates
- 36.309, -93.091 (the zone’s center; the record gives no point)
The Boone County Airport ASOS measured 0.26 inches of ice accretion due to freezing rain.
Winter Weather, Newton County Lower Elevations
- When
- February 10, 6:45 PM CST to February 11, 1:00 AM CST
- Where
- Newton County Lower Elevations forecast zone
- Reported by
- Public
- Coordinates
- 35.920, -93.218 (the zone’s center; the record gives no point)
Freezing rain ice accretion was estimated to be 0.10 of an inch in Jasper.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in North Carolina, February 10 to 13, 2025$400,000 · 5 events
- Extreme Cold in Montana, February 10 to 13, 202541 events
- Winter Storm and Extreme Cold in South Dakota, February 10 to 11, 202531 events
- Extreme Cold in Montana, February 10 to 11, 202518 events
- Extreme Cold in Minnesota, February 10 to 13, 202514 events
- Heavy Snow in Kentucky, February 10 to 11, 202510 events
- Extreme Cold and Cold in Montana, February 10 to 13, 20257 events
- Winter Weather in Iowa, February 10 to 11, 20257 events
- Cold and Winter Weather in Minnesota, February 10 to 11, 20256 events
- Frost and Freeze in Oregon, February 10, 20252 events
- Winter Weather in Nebraska, February 10, 20252 events
- Frost and Freeze in Oregon, February 10 to 11, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1249936, 1249932, 1249930.